Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking medicine for mycobacterium tuberculosis complex. Missing period after intercourse. Suggestion

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi doc....
after the lapra-hystrasys test in feb'13, My Dr said, my wife is suffering from mycobacterium tuberculosis complex pcr (in utrus ). she is taking two madicine daliy morning in empty stumuc. we did the intercource even against the our dr advise, now my wife regular period date has been crossed by 8 days. We are very nervous what next?
Kindly suggest us the way forward...
Posted Sun, 21 Apr 2013 in Pregnancy
Answered by Dr. Rhea Chanda 13 minutes later
Genital TB is a cause for concern. Ideally the course for TB should have been completed before conception. Now that her period is late,first thin to do is take a pregnancy test. If its positive then you need to discuss options with your doctor.
If you are pregnant, and decide to go ahead with the pregnancy,the anti tb drugs have to be completed as before. If you leave the drug treatment mid-way,then she may become resistant to them so thats not an option.
But,the first thing to do is a pregnancy test and go from there.
Above answer was peer-reviewed by
Follow-up: Taking medicine for mycobacterium tuberculosis complex. Missing period after intercourse. Suggestion 20 hours later
Thanks Doc..

As per your advise, we did the pregnency test, but the result was NEGATIVE.
As i alredy informed that my wife is suffering from " mycobacterium tuberculosis". She has taking two medicine (1) doxinate plus, (2) forecox daily.

Right now the major concern is that my wife has alredy crossed her normal period days i.e. 28 days, now almost 38 days over.

Is it abnormal? We have also consulted our doc, she advised due to medicine it could be happen, pls suggest us thru ur open advise.
Answered by Dr. Rhea Chanda 1 hour later
Now that pregnancy has been ruled out,the other possibilities have to be considered. Doxinate is an antimemetic drug and forecox is a combination of drugs for TB. Now although sometimes forecox can cause menstrual irregularities,it doesnt mean that you are protected from pregnancy. It can cause havoc with certain birth control pills etc. You will need to use some other form of contraception. Just because you are irregular now that doesnt mean you are protected from pregnancy. Now, coming to the point about the delayed periods, that may be a side effect and you if you wish you can consult your doctor for medicine to get the periods. If you are uncomfortable with the long periods of amenorrhea,you can take medicines to get the period.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor